Oh no my skin had been doing so well too then the last couple of weeks I could sense my skin wasn’t happy. I was hoping it wouldn’t amount to anything, well you know where hoping gets you! Today the skin on my face decided to take a turn for the worse. I haven’t felt this level of irritation for months, my whole face is on fire and so very red! The old familiar panic and worry sets in. The questions start buzzing around my head. How long will the flare last this time? Will it get so bad that I am unable to work? How will I be able to face people looking like this? Will it stop me from doing social activities which I have planned and am looking forward to? Is it something I have done wrong? Maybe I have come into contact with something I shouldn’t have? Maybe I ate something I shouldn’t have? Had the central heating on too long? The reality is I have no friggin idea why it has happened other than this is the unpredictable nature of topical steroid withdrawal.
It’s almost the not knowing and the uncertainty with this withdrawal process that makes it so difficult. If I knew when and how long the flares would last for I feel it would make it easier to come to terms with and I would be able to make plans around the flares.
You could make yourself nuts trying to figure out the whys... it just is and in a way thinking of it like this makes this whole frustrating process somehow easier to deal with. I need to cut myself some slack and stop overwhelming myself with worry. This is a journey I’m on and when I reach the end all the trauma surrounding topical steroid addiction and withdrawal it will all fade into a distant memory. Wow what an amazing feeling that will be when my skin is not my main focus in life... bliss!!!